# SDR CA030730008

- Difficulty date: July 10, 2003
- Submitted: August 18, 2003
- Operation: General aviation
- Make and model: Dhav DHC3
- Aircraft time: 12,168 hours
- Engine: Wsk ASZ62IRM18
- Propeller: Hamstd 23E50
- System (JASC): 3710 · Vacuum Distribution System
- Part: Bearing
- Condition: Failed
- Location: Vacuum Pump
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

(CAN) BEARING FAILURE ON ACCESSORY GEARBOX VACUUM PUMP DRIVE (HOLLOW) SHAFT. THE BEARINGS (BUSHINGS) WERE FOUND SEIZED TO THE DRIVESHAFT AND BEARING -EXCESSIVE HEAT THRU FRICTION WAS THEN CREATED AND CAUSEDTHE ALUMINUM PLUG LOCATED INSIDE THE SHAFT TO MELT, WHICH THEN ALLOWED THE ACCESSORY GEARBOX OIL TO BE EXHAUSTED OVERBOARD. ENGINE LOST 8 GALLONS OF OIL IN 20 MINUTES, 3-4 MINUTES LONGER & THE ENGINE WOULD HAVE BEEN TOTALLY STARVED FOR OIL.THIS IS THE THIRD KNOWN FAILURE OF THIS PART IN AREA.
